Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

White scar on the side of tongue. Cause of concern?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have a white XXXXXXX on the side of my tongue. I can't tell whether it's a scar from biting my tongue at night, or something else. Should I be concerned?
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Rohan Khandelwal 15 minutes later
Dear Sir,

A white XXXXXXX over the tongue can be due to various reasons. As you rightly mentioned, it can be due to constant biting of the tongue or due to a sharp tooth. It can also be caused by a final infection known as candidiasis and this can be easily treated with anti fungal tablets.
White patches known as leukoplakia can be seen in individuals who smoke or chew tobacco and they can eventually turn into cancer.
Any white lesion in the oral cavity needs proper evaluation by a surgeon in the form of clinical examination and probably a biopsy to rule out a serious problem. My advise to you would be to consult a surgeon immediately for this problem.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor